Alert archive / New Mexico / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 49, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at May 17, 2010, 7:37 PM MDT for Colfax County, Harding County, Union County, New Mexico. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 17, 2010, 7:37 PM MDT (01:37 UTC)
- Expired
- May 17, 2010, 8:30 PM MDT
- In force
- 53 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
Counties Colfax County, NM, Harding County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 194 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 17, 7:40 PM MDT | HAIL 1.75 | 1 Ese Abbott, NM | GOLF BALL SIZE HAIL CONTINUING WITH REDUCED INTENSITY AT 745 PM MDT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 17, 2:29 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.6 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 568 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1361 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
593 WUUS55 KABQ 180137 SVRABQ NMC007-021-059-180230- /O.NEW.KABQ.SV.W.0049.100518T0137Z-100518T0230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 737 PM MDT MON MAY 17 2010 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN COLFAX COUNTY IN NORTHEAST NEW MEXICO EXTREME NORTHWESTERN HARDING COUNTY IN NORTHEAST NEW MEXICO WEST CENTRAL UNION COUNTY IN NORTHEAST NEW MEXICO * UNTIL 830 PM MDT * AT 733 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ABBOTT...OR ABOUT 21 MILES EAST OF SPRINGER...AND MOVING EAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... FARLEY... STATE ROUTES 39...AND 193...AND U.S. HIGHWAY 56 BETWEEN GLADSTONE AND ABBOTT... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND AVOID WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ALBUQUERQUE. && LAT...LON 3644 10401 3624 10392 3618 10431 3634 10435 TIME...MOT...LOC 0136Z 255DEG 10KT 3629 10423 $$
1 follow-up statement
990 WWUS55 KABQ 180214 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 814 PM MDT MON MAY 17 2010 NMC007-021-059-180230- /O.CON.KABQ.SV.W.0049.000000T0000Z-100518T0230Z/ HARDING-UNION-COLFAX- 814 PM MDT MON MAY 17 2010 ...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN COLFAX...WEST CENTRAL UNION AND EXTREME NORTHWESTERN HARDING COUNTIES UNTIL 830 PM MDT... AT 812 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FARLEY...OR ABOUT 27 MILES EAST OF SPRINGER...MOVING EAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... FARLEY... PORTIONS OF U.S. HIGHWAY 56 BETWEEN ABBOTT AND GLADSTONE... PRECAUTIONARY/PREPAREDNESS ACTIONS... HAIL UP TO THE SIZE OF GOLFBALLS HAS BEEN REPORTED IN ABBOTT WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. && LAT...LON 3619 10423 3635 10429 3644 10401 3624 10392 TIME...MOT...LOC 0213Z 255DEG 10KT 3632 10411 $$ SHOEMAKE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 3:01 PM MDT, 4 hours 36 minutes earlier.
Area forecast discussion, May 17, 3:01 PM MDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 301 PM MDT MON MAY 17 2010 .DISCUSSION... STORMS HAVE FIRED UP ON SCHEDULE ALONG AND JUST EAST OF THE CENTRAL MOUNTAIN CHAIN ALONG MOISTURE BOUNDARY. AS THESE STORM SLOWLY MOVE EASTWARD AND MOVE INTO BETTER MOISTURE AND INSTABILITY...THEY MAY BECOME SEVERE. LARGE HAIL WILL BE THE BIGGEST THREAT. CAPE VALUES ACROSS THE SOUTHEAST ARE NEARING 3000 J/KG ALONG THE REMNANTS OF AN OUTFLOW BOUNDARY FROM THIS MORNINGS MCS. SPEED SHEAR IS NOT VERY STRONG...BUT LOW LEVEL DIRECTIONAL SHEAR IS MORE THAN ADEQUATE. FURTHER NORTH...INSTABILITY IS NOT AS GREAT...BUT SHEAR IS BETTER. THUS...ANY STORM WILL HAVE THE POTENTIAL FOR SEVERE WEATHER ACROSS THE EASTERN PLAINS. THESE STORMS WILL GRADUALLY MOVE EASTWARD THIS EVENING AND WILL TAPER OFF OR EXIT THE AREA BY MIDNIGHT. LOW LEVEL MOISTURE WILL MIX OUT FURTHER EAST TOMORROW. BUT SEVERE WEATHER WILL ONCE AGAIN BE POSSIBLE. STORM SHOULD INITIALLY FORM JUST WEST OF THE NM/TX BORDER BEFORE QUICKLY MOVING INTO TEXAS. BEHIND THE DRYLINE...WINDS WILL BE QUITE BREEZY AS UPPER LEVEL LOW MOVES ACROSS COLORADO. THOUGH THE LL MOISTURE WILL SLOSH BACK WESTWARD A BIT TUESDAY NIGHT...IT WILL GET USHERED OUT FAIRLY EARLY WEDNESDAY. REDUCED POPS FURTHER ON WEDNESDAY AS THE UPPER LEVEL LOW CONTINUES TO TRACK NORTHWARD. BACK DOOR FRONT WILL COME DOWN THE PLAINS WEDNESDAY NIGHT...BUT LOOKS LIKE IT WILL JUST SKIRT THE TEXAS BORDER. WEAK RIDGING WILL COMMENCE THURSDAY...AND LITTLE IF ANY PRECIPITATION IS EXPECTED THURSDAY AND FRIDAY. AS THE NEXT SYSTEM DIGS DOWN THE WESTERN CONUS...SOUTHWESTERLY WINDS ALOFT WILL INCREASE OVER THE AREA THIS WEEK. DRY AND WINDY CONDITIONS LOOK TO BE RETURNING. 34 && .AVIATION... SCATTERED THUNDERSTORMS WILL BE FOUND EAST OF THE CENTRAL MOUNTAIN CHAIN TODAY. MVFR CONDITIONS WILL BRIEFLY BE MET WITHIN THE MAIN THUNDERSTORM CORES. SITES SUCH AS LVS...TCC AND ROW COULD BE AFFECTED. A RESURGENCE OF MOISTURE BACK TO THE WEST WILL OCCUR TONIGHT. ALTHOUGH LOW CIGS ARE NOT EXPECTED TO BE QUITE AS WIDESPREAD TONIGHT VERSUS LAST NIGHT...WIDESPREAD LOW CIGS WILL MAKE THEIR WAY BACK INTO THE EASTERN THIRD TO HALF. THIS WILL INCLUDE AFFECTS TO LVS...TCC AND ROW. RIGHT NOW...HAVE MVFR CONDITIONS DEPICTED WITHIN THE TERMINAL FORECASTS BUT IFR WILL NEED TO BE WATCHED IF THE MOISTURE POOL BECOMES DEEPER. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 50 && .FIRE WEATHER... DIDNT MAKE TOO MANY CHANGES TO THE INHERITED FORECAST. DECIDED TO FUSS WITH THE WINDS A LITTLE BIT FRIDAY THROUGH SUNDAY AHEAD OF A DEEPER PACIFIC TROUGH BUT THE OVERALL FEEL OF STRONG WINDS REMAINS DURING THOSE PERIODS. INCREASED WIND A BIT MORE FOR TUESDAY. ALSO TWEAKED WITH DEWPOINTS THUS AFFECTING THE RH FORECAST FOR TONIGHT. EXPECT A DEEPER MOISTURE PUSH BACK TO THE WEST DUE TO THE EXPECTED INTENSE THUNDERSTORM ACTIVITY ACROSS THE EAST. AS FAR AS THE REST OF TODAY...DRYLINE CURRENTLY EXTENDS ALONG THE EAST SLOPES OF THE SANGRE DE CRISTOS SOUTH TO NEAR CLINES CORNERS AND DOWN TO LINCOLN COUNTY. THIS MOISTURE BOUNDARY WILL PUSH EASTWARD DURING THE NEXT SEVERAL HOURS AND SCATTERED...WETTER STORMS WILL FORM ALONG IT. LOWERING HUMIDITY WILL BE FOUND TO THE WEST OF THE BOUNDARY AS MIXING CONTINUES ACROSS MOST OF NEW MEXICO. THE BOUNDARY WILL PUSH BACK TO THE WEST OVERNIGHT AND DRIVEN BY THE AMOUNT OF THUNDERSTORM ACTIVITY ACROSS THE EAST. THUS HUMIDITY RECOVERIES WILL BE GOOD TO EXCELLENT ALONG PORTIONS OF THE CENTRAL MOUNTAIN CHAIN EASTWARD. SOME MOISTURE SHOULD SPILL INTO PORTIONS OF THE RIO GRANDE VALLEY BUT IT WILL BE PRETTY SHALLOW. POOR TO MODERATE HUMIDITY RECOVERIES WILL BE FOUND ALONG THE MIDSLOPE AREAS DUE TO ABOVE NORMAL OVERNIGHT LOWS AND A MODERATELY STRONG DRY SLOT BEING OVERHEAD. DUE TO THE INCREASE IN WINDS FOR TUESDAY...CRITICAL FIRE WEATHER GROWING CONDITIONS SHOW UP A BIT MORE FOR SOUTHWEST AND SOUTH CENTRAL AREAS. DUE TO THE MARGINAL NATURE TO THE FUELS...ESPECIALLY AS IT CONCERNS EFFECTIVE GREENUP AND EXPECTED ABUNDANT HIGH CIRRUS AHEAD OF THE PACIFIC TROUGH...DECIDED NOT TO ISSUE A FIRE WEATHER WATCH. THE MAIN ZONES TO WATCH WOULD BE 109...106 AND 107. PRIMARILY FROM THE SAN AUGUSTIN PLAIN OVER TO SOCORRO COUNTY ON TO THE CHUPADERA MESA. WETTING RAIN POTENTIAL VIA STRONGER THUNDERSTORMS WILL BE FOUND NEAR TO THE TEXAS STATE LINE AND FAVOR THE NORTHEAST PLAINS. THIS IS WHERE HUMIDITY VALUES WILL BE HIGHER. THE MAIN PACIFIC TROUGH CREATING THE STRONG WINDS ON TUESDAY WILL PUSH TO THE NORTH AND EAST OF THE STATE ON WEDNESDAY. A MODERATE MID LEVEL FLOW WILL BE FOUND ON THE BACKSIDE OF THIS LOW AND CREATE SOME BREEZY TO LOCALLY WINDY CONDITIONS BUT NOT ANTICIPATING RED FLAG CONDITIONS AT THIS TIME. HUMIDITY VALUES WILL LOWER THE MOST ACROSS THE FAR EAST AND NOT SHOW MUCH OF A TREND FROM TUESDAY TO WEDNESDAY ACROSS THE REST OF THE AREA. RESIDUAL WEST TO NORTHWEST FLOW WILL BE FOUND ACROSS THE FORECAST AREA ON THURSDAY AS A SHORT WAVE RIDGE TRIES TO DEVELOP OVER THE STATE. WINDS HOWEVER WILL BE BREEZY AT TIMES BUT NOT TOO STRONG DURING THE AFTERNOON. TEMPERATURES WILL WARM SOME AND HUMIDITY VALUES WILL RESPOND BY LOWERING MOST AREAS. THE FRIDAY THROUGH SUNDAY...PERHAPS EVEN MONDAY PERIOD COULD BE SUMMED UP AS EXPECTING TYPICAL MID SPRING NEW MEXICO CONDITIONS. QUITE A BIT OF WIND...LOWER HUMIDITY AND A HIGH HAINES IS EXPECTED DURING THIS PERIOD. THE INCREASE WILL START ON FRIDAY WITH LOCALIZED RED FLAG CONDITIONS TO THE LEE OF THE CENTRAL MOUNTAINS AND WESTERN PORTIONS OF THE STATE. AS THE GRADIENT ALOFT INCREASE FURTHER SATURDAY AND SUNDAY...MORE WIDESPREAD CRITICAL FIRE WEATHER GROWING CONDITIONS SHOULD BE REALIZED. CONFIDENCE IS FAIRLY GOOD FOR THIS SCENARIO SINCE THE MODELS HAVE BEEN DEPICTING THIS SINCE LATE LAST WEEK. AS THE TIME FRAME GETS CLOSER...HOPE TO GET ADDITIONAL INTEL ON THE WILDLAND FUELS AS WELL AS PERHAPS SOME HIGH CLOUD COVER AHEAD OF THE MAIN PACIFIC TROUGH. BASED ON THE LATEST GFS AND ECMWF...A SEMI PERMANENT TROUGH COULD END UP DEVELOPING OVER THE INTER MOUNTAIN WEST...PLACING THE WINDIER...DRIER CONDITIONS OVER OUR FORECAST AREA THROUGH THE EARLIER HALF OF NEXT WEEK. 50 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 48 75 44 70 / 0 10 20 5 DULCE........................... 38 69 36 66 / 0 20 20 20 CUBA............................ 42 70 36 67 / 0 5 10 5 GALLUP.......................... 42 71 37 69 / 0 10 5 0 EL MORRO........................ 42 68 36 66 / 0 5 5 0 GRANTS.......................... 40 73 38 70 / 0 5 5 0 QUEMADO......................... 40 72 36 70 / 0 0 0 0 GLENWOOD........................ 45 80 44 81 / 0 0 0 0 CHAMA........................... 34 66 32 65 / 5 20 30 20 LOS ALAMOS...................... 43 71 41 67 / 5 5 5 5 PECOS........................... 41 74 40 69 / 5 5 5 5 CERRO/QUESTA.................... 37 69 35 64 / 5 20 20 20 RED RIVER....................... 34 60 33 58 / 5 20 20 30 ANGEL FIRE...................... 33 64 33 61 / 10 20 20 20 TAOS............................ 41 72 37 66 / 5 10 10 10 ESPANOLA........................ 47 79 42 76 / 5 5 10 5 SANTA FE........................ 42 75 40 69 / 5 5 5 5 SANTA FE AIRPORT................ 46 78 43 72 / 5 0 5 5 ALBUQUERQUE FOOTHILLS........... 52 78 49 74 / 0 0 0 0 ALBUQUERQUE HEIGHTS............. 55 79 52 76 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 52 81 50 77 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 54 79 51 76 / 0 0 0 0 LOS LUNAS....................... 51 82 48 80 / 0 0 0 0 RIO RANCHO...................... 53 79 50 77 / 0 0 0 0 SOCORRO......................... 53 83 51 81 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 44 76 42 70 / 0 0 0 0 MORIARTY/ESTANCIA............... 45 78 42 74 / 5 0 0 0 CLINES CORNERS.................. 45 75 42 70 / 10 0 0 0 GRAN QUIVIRA.................... 49 77 46 74 / 0 0 0 0 CARRIZOZO....................... 53 82 50 79 / 0 0 0 0 RUIDOSO......................... 45 75 47 73 / 20 5 0 0 CAPULIN......................... 47 68 42 67 / 30 30 30 20 RATON........................... 46 73 43 71 / 20 20 30 20 LAS VEGAS....................... 42 72 43 69 / 10 10 5 10 CLAYTON......................... 51 73 51 75 / 50 40 30 20 ROY............................. 53 75 50 72 / 30 20 20 10 CONCHAS......................... 57 84 53 80 / 30 10 10 0 SANTA ROSA...................... 55 83 53 80 / 20 5 5 0 TUCUMCARI....................... 57 84 54 82 / 30 20 20 5 CLOVIS.......................... 55 80 52 81 / 40 20 20 5 PORTALES........................ 56 82 54 83 / 30 20 10 5 FORT SUMNER..................... 58 85 54 82 / 30 5 5 0 ROSWELL......................... 57 89 54 89 / 30 0 5 5 PICACHO......................... 55 83 54 81 / 20 5 0 0 ELK............................. 48 79 49 78 / 20 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 34/50
Hazardous weather outlook, May 17, 5:30 AM MDT, 14 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 530 AM MDT MON MAY 17 2010 NMZ501>540-181130- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 530 AM MDT MON MAY 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS PRODUCING HAIL AND BRIEF TORNADOES LATE THIS AFTERNOON AND EARLY EVENING ACROSS ALL THE COUNTIES OF EASTERN NEW MEXICO ALONG THE TEXAS BORDER...AS THERMODYNAMIC CONDITIONS AND WIND PROFILES ARE FAVORABLE FOR STRONG CONVECTION ACROSS THIS AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS PRODUCING HAIL AND BRIEF TORNADOES LATE TUESDAY AFTERNOON AND EARLY EVENING FROM EXTREME NORTHEAST NEW MEXICO TO EXTREME EAST CENTRAL NEW MEXICO ALONG THE TEXAS BORDER...AS THERMODYNAMIC CONDITIONS AND WIND PROFILES CONTINUE TO BE FAVORABLE FOR STRONG CONVECTION ACROSS THIS AREA. IN ADDITION THE POTENTIAL EXISTS FOR CRITICAL FIRE WEATHER CONDITIONS FROM THE SOUTHWEST MOUNTAINS EAST AND NORTHEASTWARD TO THE EAST CENTRAL PLAINS FROM LATE TUESDAY MORNING THROUGH EARLY TUESDAY EVENING. ALSO THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS RETURNS LATE FRIDAY THROUGH SUNDAY AS SOUTHWEST WINDS INCREASE AND HUMIDITIES DECREASE ACROSS MUCH OF THE REGION. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TUESDAY AFTERNOON FOR THE POSSIBILITY OF SEVERE THUNDERSTORMS AND BRIEF TORNADOES IN THE COUNTIES OF EASTERN NEW MEXICO ALONG THE TEXAS BORDER. 01 BENNETT
In the hours before
Special weather statement, May 17, 5:50 PM MDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 550 PM MDT MON MAY 17 2010 NMZ533-534-537-180015- DE BACA COUNTY-GUADALUPE COUNTY-QUAY COUNTY- 550 PM MDT MON MAY 17 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHERN DE BACA... EASTERN GUADALUPE AND EXTREME WESTERN QUAY COUNTIES THROUGH 615 PM MDT... AT 549 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF CUERVO TO 9 MILES SOUTHEAST OF PUERTO DE LUNA...AND MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. AREAS AFFECTED BY THESE STORMS INCLUDE...NEWKIRK. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT MONDAY EVENING FOR NORTHEASTERN NEW MEXICO. && LAT...LON 3512 10393 3468 10429 3463 10466 3506 10434 TIME...MOT...LOC 2350Z 241DEG 15KT 3498 10431 3475 10450 34
Local storm report, May 17, 6:17 PM MDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
617 PM MDT MON MAY 17 2010
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 6 N SPRINGER 36.45N 104.59W
05/17/2010 E1.75 INCH COLFAX NM TRAINED SPOTTER
GOLF BALL SIZE HAIL STARTED AT 610 PM. SIZE REDUCED TO
DIMES AT 615 PM MDT.
&&
EVENT NUMBER ABQ1001980
SHYSpecial weather statement, May 17, 6:45 PM MDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 645 PM MDT MON MAY 17 2010 NMZ532-533-180115- EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- 645 PM MDT MON MAY 17 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SAN MIGUEL AND NORTHEASTERN GUADALUPE COUNTIES THROUGH 715 PM MDT... AT 640 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES NORTHWEST OF CUERVO...OR ABOUT 18 MILES NORTHEAST OF SANTA ROSA...MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF NORTHEASTERN GUADALUPE AND SOUTHERN SAN MIGUEL COUNTIES NORTH OF INTERSTATE 40. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT MONDAY EVENING FOR SOUTHEASTERN NEW MEXICO. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM MDT MONDAY EVENING FOR NORTHEASTERN NEW MEXICO. && LAT...LON 3528 10425 3509 10423 3505 10454 3519 10454 TIME...MOT...LOC 0044Z 260DEG 17KT 3515 10446 SHOEMAKE
Special weather statement, May 17, 6:48 PM MDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 648 PM MDT MON MAY 17 2010 NMZ533-534-537-180115- DE BACA COUNTY-GUADALUPE COUNTY-QUAY COUNTY- 648 PM MDT MON MAY 17 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHERN DE BACA... EASTERN GUADALUPE AND SOUTHWESTERN QUAY COUNTIES THROUGH 715 PM MDT... AT 644 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15 MILES SOUTH OF CUERVO...OR ABOUT 21 MILES EAST OF SANTA ROSA...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EASTERN GUADALUPE...EXTREME NORTHERN DE BACA AND SOUTHWESTERN QUAY COUNTIES SOUTH OF INTERSTATE 40. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT MONDAY EVENING FOR SOUTHEASTERN NEW MEXICO. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM MDT MONDAY EVENING FOR NORTHEASTERN NEW MEXICO. && LAT...LON 3499 10407 3473 10404 3474 10458 3492 10449 TIME...MOT...LOC 0047Z 261DEG 21KT 3483 10431 SHOEMAKE
Special weather statement, May 17, 7:24 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 724 PM MDT MON MAY 17 2010 NMZ533-534-537-180200- DE BACA COUNTY-GUADALUPE COUNTY-QUAY COUNTY- 724 PM MDT MON MAY 17 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN DE BACA... EXTREME EASTERN GUADALUPE AND WESTERN QUAY COUNTIES THROUGH 800 PM MDT... AT 721 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 17 MILES SOUTH OF MONTOYA...OR ABOUT 28 MILES NORTH OF FORT SUMNER...MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF WESTERN QUAY COUNTY JUST SOUTH OF INTERSTATE 40. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT MONDAY EVENING FOR SOUTHEASTERN NEW MEXICO. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM MDT MONDAY EVENING FOR NORTHEASTERN NEW MEXICO. && LAT...LON 3506 10384 3478 10376 3477 10412 3493 10417 TIME...MOT...LOC 0124Z 256DEG 16KT 3486 10407 SHOEMAKE
Special weather statement, May 17, 7:28 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 728 PM MDT MON MAY 17 2010 NMZ536-180200- ROOSEVELT COUNTY- 728 PM MDT MON MAY 17 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ROOSEVELT COUNTY THROUGH 800 PM MDT... AT 725 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES WEST OF DORA...OR ABOUT 18 MILES SOUTHWEST OF PORTALES...MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...DORA AND AREAS SURROUNDING STATE ROUTE 206. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT MONDAY EVENING FOR SOUTHEASTERN NEW MEXICO. && LAT...LON 3422 10348 3403 10317 3382 10343 3393 10359 TIME...MOT...LOC 0127Z 217DEG 20KT 3396 10348 SHOEMAKE
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 6:32 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 58 min |
| May 17, 6:45 PM MDT | Special Weather Statement | ABQ | Guadalupe | 30 min |
| May 17, 6:48 PM MDT | Special Weather Statement | ABQ | Guadalupe | 27 min |
| May 17, 7:24 PM MDT | Special Weather Statement | ABQ | Quay | 36 min |
| May 17, 7:28 PM MDT | Special Weather Statement | ABQ | Roosevelt | 32 min |
| May 17, 7:33 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 57 min |
| May 17, 7:55 PM MDT | Special Weather Statement | ABQ | Union | 35 min |
| May 17, 8:04 PM MDT | Areal Flood Advisory | ABQ | Colfax | 116 min |
| May 17, 8:21 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Quay | 54 min |
| May 17, 8:28 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Harding, Union | 62 min |
| May 17, 8:30 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 30 min |
| May 17, 8:33 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Harding | 27 min |
| May 17, 8:46 PM MDT | Special Weather Statement | ABQ | Union | 29 min |
| May 17, 9:01 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Harding | 39 min |
| May 17, 9:13 PM MDT | Areal Flood Advisory | ABQ | Colfax, Harding, Union | 2 hr |
| May 17, 9:19 PM MDT | Special Weather Statement | ABQ | Union | 26 min |
| May 17, 9:34 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Union | 26 min |
| May 17, 9:56 PM MDT | Special Weather Statement | ABQ | Union | 34 min |
| May 17, 10:01 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 29 min |
| May 17, 10:31 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Union | 44 min |
| May 18, 2:18 PM MDT | Special Weather Statement | ABQ | Colfax | 27 min |
| May 18, 5:09 PM MDT | Special Weather Statement | ABQ | Harding | 36 min |
| May 18, 5:38 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Union | 67 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.